MAUDE Adverse Event Report: DEPUY-SYNTHES BENGAL STACKABLE MONOLITH

DEPUY-SYNTHES BENGAL STACKABLE MONOLITH
Model Number 177306122
Health Effect - Clinical Code Injury (2348)
Date of Event 11/21/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Patient underwent anterior cervical corpectomy and fusion (accf) at (b)(6) on (b)(6) 2014.The accf was performed by clinical investigators drs.(b)(6) utilizing the bengal stackable lordotic cage (depuy-synthes) in standard 12 x 14 footprint and 22mm height.The bengal stackable cage was filled with grafton (medtronic) and locally harvested autograft.A dural tear occured requiring repair.Review of the bengal stackable 510(k) summary shows that the device was not approved or cleared for any intended use in the cervical spine of the neck and explicitly cleared for use in levels below the cervical spine, yet the cage dimensions and lordotic profile are only suitable for use in the cervical spine.According to the sponsor's website, "the bengal stackable cage system is indicated for use in the cervical or thoracolumbar spine (i.E., c2 to l5) to replace a diseased vertebral body resected or excised for the treatment of tumors." [https://emea.Depuysynthes.Com/binary/org/dpy_syn_emea/ifu_documents/eifu-overview/elfu-0902-90-311reva.Pdf].Fda has not approved or cleared use of the device in the cervical spine and therefore the labeling is misleading, false and omits material safety information.No patient consent or disclosure that use of the device was not approved or cleared by fda for use in the cervical spine.No disclosure that use of the device in the cervical spine presents risks to anatomic structures unique to the neck.

Brand Name
BENGAL STACKABLE MONOLITH
Common Device Name
BENGAL STACKABLE MONOLITH
Manufacturer (Section D)
DEPUY-SYNTHES
MDR Report Key6553828
Report NumberMW5069632
Device Sequence Number788388
Product Code MQP
UDI-Device Identifier10705034060835
UDI-Public10705034060835
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Voluntary
Initial Reporter Occupation No Information
Type of Report Initial
Report Date (Section B) 05/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number177306122
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/06/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OTC MEDS: NA; RX MEDS: NA
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age46 YR
Patient Weight59